Hail, Nassau
- When
- June 5, 5:00 PM EST
- Where
- Nassau County, Fernandina Beach
- Measured
- 0.88 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 30.667, -81.450
Fort Clinch NPS reported nickel size hail
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Fort Clinch NPS reported nickel size hail
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 1:55 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT SAT JUN 5 2004 ...SLIGHT RISK OF SEVERE STORMS REMAINDER OF AFTN/EARLY EVENING... .CURRENTLY...LATEST SFC ANALYSIS SHOWS BEST INSTABILITY OVER SRN 2/3RDS OF THE FORECAST AREA. SFC CAPE ON THE ORDER OF 2500-3000 J/KG. EXPECT ISOLD STORMS TO PRODUCE SOME LARGE HAIL AND NEAR SEVERE WIND GUSTS DUE TO DRIER AIR ALOFT AND SOMEWHAT FAVORABLE STORM ORGANIZATION. BEST CHANCE OF SEVERE WOULD LIKELY BE NEAR ANY BOUNDARIES. .SHORT TERM...GIVEN ABOVE PICTURE COVERAGE OF STORMS EXPECTED TO BE GREATEST LATE THIS AFTN AND EVENING ACROSS THE SRN AND ERN PORTIONS OF FORECAST AREA. CONVECTION ACTIVITY IS BEING PARTLY ENHANCED BY SHORTWAVE OVER SRN AL/SW GA SLOWLY MOVING SEWD. WILL GO WITH HIGH END SCT POPS OVER COASTAL GA AREA FOR TONIGHT AND TAPERING TO SLIGHT CHANCE INTO SUWANNEE VALLEY AREA. ANOTHER ROUND OF MOSTLY AFTN CONVECTION EXPECTED SUN WITH A FEW IMPULSES IMPACTING FORECAST AREA AND CYCLONIC FLOW ALOFT. STORMS MAY GET AN EARLY START IN SW FORECAST AREA BASED ON PERSISTENCE AND MESO-ETA PROGS. FOR MON... BETTER FORCING ALOFT AND DEEPER LAYER MOISTURE NOTED IN BOTH ETA AND GFS. HAVE THEREFORE GONE WITH LIKELY POPS ALL ZONES WITH BEST CHANCES AGAIN IN THE AFTN/EVENING DUE AS ATMOS DESTABILIZES. LOWER COVERAGE OF SHOWERS AND STORMS LOOKS MORE PROBABLE FOR TUE AS RIDGE ALOFT BUILDS AND SHORTWAVE ENERGY IS WEAKER. IN ADDITION...SFC RIDGE BUILDS ACROSS N FL BY THEN. NOTED THAT GFS MAY BE A LITTLE OVERDONE WITH DEEP LAYER MOISTURE WITH LATEST RUNS TRENDING TOWARD LOWER MEAN LAYER RH. BLEND OF GUIDANCE TEMPS LOOKS BEST AT THIS POINT. && .MARINE...WILL DROP THE EXERCISE CAUTION AND RE-COMBINE THE NEAR AND OFFSHORE WATERS INTO ONE GROUP AS WINDS HAVE DECREASED TO THE 10-15 KT RANGE AT ALL AREA BOUYS. SEAS ARE RUNNING 1-3 FT. WINDS WILL BECOME MORE SOUTHWEST TONIGHT...THEN SOUTHERLY SUNDAY AFTN AS HIGH PRESSURE RIDGES OVER THE WATERS FROM THE SOUTH. STATUS-QUO FORECAST THROUGH MID- WEEK WITH SLY WINDS 15 KTS OR LESS AND 2-3 FT SEAS. WINDS MORE ELY NEAR THE COAST EACH AFTN AS THE SEABREEZE DEVELOPS. && .LONG TERM...WED-SAT. GUIDANCE SHOWS 5H RIDGE IS OVER THE SE STATES AND TROUGH OVER THE WRN U.S. AT THE BEGINNING OF THE PERIOD. SFC RIDGE WILL BE LOCATED ACROSS THE N FL/S GA AREA. RIDGE ALOFT APPEARS TO WEAKEN W/TIME RESULTING IN WEAKER CAP AND BETTER INFLOW OF MOISTURE FROM THE S AND SW...THUS GFS TRENDS TOWARD HIGHER MOISTURE LEVELS INTO SAT. THIS SHOULD CONTINUE CHANCE POPS FOR THE MOST OF THE WEEK WITH SLIGHTLY MORE ACTIVITY AFFECTING THE E COAST COUNTIES BY THE END OF THE PERIOD AS THE SFC RIDGE SHIFTS INTO CENTRAL FL. .PRELIMINARY POINT TEMPS/POPS... AMG 69 89 68 88 / 20 50 30 60 SSI 73 85 72 85 / 40 50 20 60 JAX 70 89 70 87 / 20 40 20 60 SGJ 72 86 72 84 / 20 50 20 60 GNV 69 88 69 88 / 20 50 30 60 OCF 69 88 69 88 / 20 60 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...SHASHY ENYEDI...MARINE/FIRE WX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT SAT JUN 5 2004 AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061000- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PORT OF JACKSONVILLE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 1210 PM EDT SAT JUN 5 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND PERSIST INTO THE EVENING. THE STORMS WILL BE MOST NUMEROUS OVER FLORIDA AND ALSO NEAR THE EAST COAST WHERE THE SEABREEZE FRONT WILL FORM AND COLLIDE WITH CONVECTION MOVING IN FROM THE WEST. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE WITH STRONG WIND GUSTS...HAIL... FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. STORMS WILL MOVE EAST TO NORTHEAST AROUND 15 TO 20 MPH. IF OUTDOORS THIS AFTERNOON...PLEASE SEEK SUBSTANTIAL SHELTER IF STORMS MOVE INTO YOUR AREA. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM AND GUSTY WINDS CAN PRECEDE ANY THUNDERSTORM AS IT MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING MAINLY OVER INTERIOR ZONES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO BE ON ALERT TODAY DUE TO THE RISK OF SEVERE WEATHER. PLEASE SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT SAT JUN 5 2004 FLZ023-GAZ164-052130- BAKER FL-CHARLTON GA- 443 PM EDT SAT JUN 5 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER TAYLOR...OR ABOUT 24 MILES SOUTHEAST OF FARGO...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...MONIAC AND ST. GEORGE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 454 PM EDT SAT JUN 5 2004 FLZ021-052145- SUWANNEE FL- 454 PM EDT SAT JUN 5 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF NEWBURN...OR ABOUT 9 MILES WEST OF LIVE OAK...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE OAK... MCALPIN...HOUSTON AND WELLBORN THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 508 PM EDT SAT JUN 5 2004 FLZ024-052200- NASSAU FL- 508 PM EDT SAT JUN 5 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 17 MILES WEST OF CALLAHAN...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NASSAU VILLAGE-RATLIFF...CALLAHAN AND YULEE THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT SAT JUN 5 2004 FLZ025-052215- DUVAL FL- 527 PM EDT SAT JUN 5 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 20 MILES WEST OF JACKSONVILLE INTERNATIONAL TO 12 MILES NORTHEAST OF OCEANWAY...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF CALLAHAN TO 6 MILES SOUTHWEST OF FERNANDINA BEACH...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCEANWAY AND JACKSONVILLE INTERNATIONAL THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 542 PM EDT SAT JUN 5 2004 FLZ024-052230- NASSAU FL- 542 PM EDT SAT JUN 5 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN RE-ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FERNANDINA BEACH TO 6 MILES SOUTHWEST OF CALLAHAN... OR ALONG A LINE EXTENDING FROM DUNGENESS TO 6 MILES SOUTHWEST OF CALLAHAN...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CALLAHAN...YULEE...NASSAU VILLAGE-RATLIFF...FERNANDINA BEACH AND AMELIA CITY THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 557 PM EDT SAT JUN 5 2004 FLZ033-052245- ST. JOHNS FL- 557 PM EDT SAT JUN 5 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DURBIN...OR ABOUT 6 MILES WEST OF GUANA RIVER STATE PARK...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PONTE VEDRA BEACH...PALM VALLEY...DURBIN...SAWGRASS...GUANA RIVER STATE PARK AND SOUTH PONTE VEDRA BEACH THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397250.